T Nation

Prescription use, long term effects

Are there any long-term studies done on the effect on male libido, specifically the ability to get and maintain an erection with long-term steroid use? To be specific, my own observations are that with moderate, medically supervised use (dose 200-250mg per week), initially there is a tremendous surge in urge and ability. However, after several months, both duration and intensity wanes albeit not totally disappearing. Both total and free T levels are near max normal as I have blood work every 90 days. Can Clomid cause this with prolonged use? Is there a possible link in high levels of estrogens (estradiol)? Could Arimidex be the solution? No, I have not and don’t plan on using Viagra :slight_smile:

I don’t know of any studies on that. My informal observations and hypotheses are that the nervous system
reacts both to absolute levels and to change. So at
first those newly-high T levels are a change and the
nervous system responds with libido increased well above
baseline, perhaps well above baseline for an individual
normally having those levels of T, because not only do
you have the high levels but also it is an increase
compared to what the body is adapated to.

With time however, this becomes the new “normal” level
and the system “settles down” to a long term response to
that level.

I don’t think estrogen is to blame.